To report a case of a patient with myeloperoxidase-antineutrophil cytoplasmic antibody (ANCA)-negative microscopic polyangiitis (MPA) and IgA nephropathy associated with severe pulmonary haemorrhage. Case Report:
A 59-year-old man presented with ANCA-negative systemic vasculitis accompanied by purpura, nephritis and pulmonary haemorrhage. A skin biopsy specimen revealed pandermal leucocytoclastic vasculitis without IgA deposition and a kidney biopsy showed mesangial nephritis with IgA deposition. Considering these findings, the patient was diagnosed as having MPA with IgA nephropathy. Discussion:
In most cases, MPA presents with rapidly progressive necrotizing glomerulonephritis and sometimes lung haemorrhage, while IgA nephropathy is less common among MPA cases. As recent research suggested that in MPA immunoglobulin deposition in the kidney may be an exacerbating factor for renal dysfunction and poor prognosis, close observation is required in these cases.
Department of Dermatology, Graduate School of Medicine, Kyoto University
54 Kawahara-cho, Shogoin, Sakyo-ku, Kyoto 606-8507 (Japan)
Tel. +81 75 751 3310, E-Mail firstname.lastname@example.org
Published online: February 5, 2011
Number of Print Pages : 6
Number of Figures : 3,
Case Reports in Dermatology
Vol. 3, No. 1, Year 2011 (Cover Date: January - April)
Journal Editor: Jemec G. (Roskilde)
ISSN: NIL (Print), eISSN: 1662-6567 (Online)
For additional information: http://www.karger.com/CDE
Open Access License / Drug Dosage
Open Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license
), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.